Concealed Brugada syndrome that became apparent incidentally during atrial fibrillation therapy [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2011; 39(2): 159-162 | DOI: 10.5543/tkda.2011.01131

Concealed Brugada syndrome that became apparent incidentally during atrial fibrillation therapy

Ömer Yiğiner, Fethi Kılıçaslan, Alptuğ Tokatlı, Zafer Işılak
Gata Haydarpasa Hospital, Department of Cardiology, Istanbul, Turkey

A 31-year-old male patient was admitted to the emergency department with acute atrial fibrillation. After diltiazem infusion, a single oral dose of 600 mg propafenone was given to the patient for medical cardioversion. Approximately four hours later, sinus rhythym was restored. Re-evaluation of the admission ECG revealed right bundle branch block and saddleback-type ST-segment elevation of about 2 mm in V1-2 leads. Following propafenone, this type 2 Brugada ECG pattern turned to the coved type 1 Brugada pattern with ST elevation of more than 2 mm. After disappearance of propafenone effect, the ECG pattern turned to the type 2 Brugada pattern. Considering that the patient also had a family history of sudden cardiac death, electrophysiological study was conducted. During ventricular tachycardia stimulation, no ventricular arrhythmia was observed, thus the patient was scheduled to a close follow-up program

Keywords: Brugada syndrome/diagnosis, electrocardiography, propafenone, syndrome

How to cite this article
Ömer Yiğiner, Fethi Kılıçaslan, Alptuğ Tokatlı, Zafer Işılak. Concealed Brugada syndrome that became apparent incidentally during atrial fibrillation therapy. Turk Kardiyol Dern Ars. 2011; 39(2): 159-162

Corresponding Author: Ömer Yiğiner, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale